69161members
363172posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxifen AFTER Anatrozole (Arimidex)?

3 REPLIES 3
Highlighted
Member

Re: Tamoxifen AFTER Anatrozole (Arimidex)?

Hi Annie,

That's incredible determination if you hate running, but as you say, it gets you moving.  Totally understand what you mean about the 'speeded up' ageing.

I've read the research about extending hormone therapy to 10 years.  Sigh!  That's a massive challenge to conquer.

Good luck with your oncologist.  I would be very interested to hear what she advises as I worry about my bone density too.  Thank you.

Peace and Positivity (sometimes harder to achieve!)

M x

Highlighted
Member

Re: Tamoxifen AFTER Anatrozole (Arimidex)?

So sorry to hear of your experiences on Tamoxifen - not easy is it?  Thanks for the science background - that's just what I wanted to know, so very helpful.  I've sent an email to my oncologist to see what she advises as the last time I saw her she advised that I have to keep taking it for 10 years now, not 5.  If 4 years has got me to this stage, I think I may shrivel up if I have to do 10!  I hate running by the way, but I force myself to do it as it at least gets me moving (and not fast - I sometimes just do 2 mins running and 1 walking, but it is better than nothing).  Otherwise, I may just feel too depressed about the tiredness and speeded up ageing.  I'm so sorry you seem to have it hard.   Thanks again x

Highlighted
Member

Re: Tamoxifen AFTER Anatrozole (Arimidex)?

Hi Annie,

Yes, you are correct.  Anastrozole blocks the peripheral conversion of androstenedione to oestrogen within the body whereas Tamoxifen blocks oestrogen binding to breast cancer cells only.

All the third generation AI's suppress circulating oestrogen levels in the body by approximately 98%.  No wonder AI's have a terrible effect on our bodies.  My body hates being deprived of oestrogen and all my joints cause me awful pain daily.  My hair is still very thick (most grateful) but I have much less energy and feel constantly tired.

I took Tamoxifen for 4 months but was switched to Anastrozole because my body overheated to unhealthy levels continually.  Plus, the leg cramps were worrying.

When I had my DEXA scan (nearly two years ago) I was diagnosed with Osteopenia.  Although I take Calcium and Vitamin D3 supplements with Anastrozole, I am worried about my next DEXA scan this year.  I will have been taking Anastrozole two years and worry about developing Osteoporosis because of the lack of oestrogen.

It is very much a personal choice whether we take these toxic drugs to prevent BC recurrence.

However, personally, I would not want to take Tamoxifen again because of the awful effects I experienced but also, the thought of having a deep vein thrombosis or developing endometrial cancer scares me more.

I am sorry to read you had a blood clot because of Tamoxifen.  That must have been frightening.

You sound very fit running 15k a week.

Stay well and take care.

M x

 

Edited to add the word 'cancer' in second sentence.  Breast cancer cells only.

Highlighted
Member

Tamoxifen AFTER Anatrozole (Arimidex)?

I took Tamoxifen for 6 months, which caused a blood clot (misdiagnosed as lymphodoema).  So, after hospital for 2 weeks and 6 months of warfarin, as I was post menopausal, I was switched to Anatrozole.  Now, after 4 years, I have osteoporosis in my hip, my hair is now extremely thin and I have NO eyebrows again.  The loss of my hair and strength seems worse than the loss of my breast.  If I understand correctly, Anatrozole PREVENTS the production of oestrogen (which is why hair/bones suffer), but Tamoxifen just stops it sticking to cells.  I wonder if anyone has gone back on Tamoxifen after Anastrozole?  (I run 15k a week, and walk wherever I can to keep up weightbearing for the bones, but it is the hair that I find difficult to deal with).  Any thoughts?

Annie22